Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Low desire for sex, cannot stay erect for long. Taking homeopathic medicine for warts. Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Dear Sir,
I got married in November 2011 and had a good sex drive but recently from last 1 month I am facing problem of low desire for intercourse and even if I try to do it, erection doesn't last longer than 2-3 min and doesn't erect after that. I am currently on homeopathic medicines for treatment of warts from 2 months. My wife is also suffering because we haven't done it in last 1 month and I still don't feel the urge. Some of my doctor friends have say it is because of stress. I work in an MNC and do not feel that I am stressed out of worked everyday!! Please let me know the process of treatment of this problem.

Posted Fri, 21 Sep 2012 in Mental Health
Answered by Dr. Ashish Mittal 7 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     28 year old male
•     Known case of Genital Warts on homeopathic treatment for 2 months
•     Complaints of: Low sexual desire and difficulty to sustain erection.

Erectile dysfunction can be a result of a psychological or physical problem.

Psychological causes: Most common cause in young patients. These include performance anxiety, emotional weakness, inferiority complex, stress, marital or relationship problems, low mood, feelings of guilt, and the effects of a past sexual and emotional trauma. Men with psychological problem usually have normal nocturnal erections and erections upon awakening, whereas men with physical problem often do not.

Physical causes: Include neurological disorders, alcoholism, drug abuse, side effects of certain medicines, hormonal imbalances, diabetes, hypertension, blood vessel disease and chronic diseases.

What I can understand from your query is that you are not able to sustain hard erection which is required for intercourse. You are 28 years of age and at this age, difficulty in getting or maintain an erection is due to psychological reasons in many cases. I hope you are not taking any alcohol or smoking as sometimes these can also cause erectile dysfunction.

From your history one thing is clear that your problem starts after homeopathic treatment for warts. Warts can itself lead to sexual aversion due to their appearance. Confirm from your doctor regarding sexual side effects homeopathic medicines although these medicines known for not having side effects but we can not deny it same time.

I will describe some simple measures which you can incorporate and these should help you:
-First of all, quit smoking and alcohol (if you are taking any).
-Eat a healthy diet, fruits and milk daily.
-Have faith in yourself and do not take any stress. You can talk to your partner openly and indulge in plenty of foreplay before sex.
-Exercise, particularly aerobic exercise is very effective.

We need to rule out certain medical conditions. These include diabetes, high blood pressure, heart or thyroid conditions, poor circulation, penile venous incompetency and neurological causes. For that comprehensive evaluation and tests, help of other specialist may also needed.

The commonly prescribed drug by the doctors is sildenafil (Viagra) or Tadalafil (Megalis), which causes erections to be stronger and long lasting. It is important to rule out medical conditions specially related to cardiovascular system before starting such treatment. Both of these medicines have excellent result in physical causes of erectile dysfunction.

Apart from that in person evaluation and examination by psychiatrist may be necessary in your case to identify and treat psychological cause of ED.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be
available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Low desire for sex, cannot stay erect for long. Taking homeopathic medicine for warts. Treatment? 24 hours later
Thank you for response, Doctor. I would like to discuss couple more points in this regard.
First, I don't think I have stress or any complexity issues. I have only one wart on left side of face which I am getting treated. So I am actually not much concerned about it. Although I want to get rid of it. I am a little embarrassed in confirming the side effect from my doctor as he is a family doctor.
Second, I don't smoke but do drink occasionally. Two to four times a month. I would stop doing that too if you insist but is the effect of alcohol so severe that it can keep you away from sex for over a month ( after having four pegs a month ago I hadnt indulged in sex)
Third, I do sometimes feel the urge of having sex when I wake up and also erection happens but again the urge dies down.

I am more worried about the sexual desire being low because once I will feel to have sex and enjoy it, erection would automatically be there.
Please suggest if there is any medicine that I can try to better the situation? Would the use of these medicines further detriorates your prowess to have sex and will make me dependent on them?
Are there any test that you recommend me to undergo to check about any physiological problem?

Looking forward to your valued response.

Answered by Dr. Ashish Mittal 9 hours later
Hello again,

Thanks for follow up,

First it is important to consider side effects of current medicines as your problem started only after initiating medicines. If you can not ask for side effect because of social reasons, then it is better to wait for some time till your treatment of wart get completed rather than worry as worry lead to performance anxiety and erectile dysfunction itself.

With your alcohol use pattern it will not affect your desire.

We need to rule out certain medical conditions. These include (with lab tests required in your case):
-diabetes: Fasting blood sugar level
-high blood pressure: Get measured from nearby physician
-thyroid conditions: Serum T3/T4/TSH level
-poor circulation, penile venous incompetency: Penile Doppler study
-other important hormonal tests: Serum estrogen, total testosterone, prolactine level

In your case cause of low desire need to be treated whether it is side effects of medicine, physiological disturbance, hormonal imbalance, stress or substance use. It is good we could narrow down causes (like excluding stress and substance use) from your description. But if we miss the other causes then there will not be fast outcome. For erection you can use sildenafil (Viagra) or Tadalafil (Megalis) after prescription, as advised in primary query.

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor